MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CR TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 3-9; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. CR TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 3-9; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported a trial broke.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Performed a visual inspection of the returned item and found it to exhibit signs of repeated use and has fractured on the medial side all pieces were returned reference attached photographs.The device history records & receiving inspection report were reviewed for deviations and/ or anomalies with no deviations/ anomalies identified.Medical records were not provided.Fractured tasps were analyzed by optical microscopy revealing hackle marks and river lines in the case of bending overload; and hackle marks, river lines and striations were found in the case of low cycle fatigue culminating in a bending over load failure type.In addition to the visual and optical microscopy analysis, a review of the dhf and dfmea was performed.Ongoing complaint monitoring confirms that the rate of instrument fracture is within the expected risk profile as specified in the dfmea.A definitive root cause cannot be determined.

Brand Name
CR TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 3-9
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11831908
Report Number0001822565-2021-01361
Device Sequence Number13718428
Product Code JWH
UDI-Device Identifier00889024244993
UDI-Public(01)00889024244993(10)63350530
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527000410
Device Lot Number63350530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/24/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date05/17/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1